MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE
Catalog Number ECS33A
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Sepsis (2067)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via the risk manager received notice of litigation from attorney for patient with history of diverticulitis who underwent sigmoid resection for ¿the removal of a large mass in his colon.¿ pleading further alleges that on post operative day five, patient was diagnosed with sepsis and rushed to the operating room for emergency surgery to repair a colorectal anastomotic leak.It is alleged that that the anastomotic leak was caused by an area of non-functional staples.Pleading further states patient had to undergo numerous other surgeries, including ¿the placement of a very large area of mesh throughout his entire abdomen.¿.
 
Additional Manufacturer Narrative
(b)(4).Date of event is 2019, event day and month unknown.Captured as (b)(6) 2019.Batch #: unknown.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 03/31/2023.Medical records received.Please see attached.
 
Additional Manufacturer Narrative
(b)(4).Additional information received: surgeon in this matter was recently deposed and indicated the circular stapler used was the (b)(6).

Brand Name
ILS 33MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15880209
Report Number3005075853-2022-08203
Device Sequence Number19452780
Product Code GDW
UDI-Device Identifier10705036012412
UDI-Public10705036012412
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS33A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer03/28/2023
03/28/2024
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date03/31/2023
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale